Neuroleptic-induced tardive dyskinesia among Arab psychotic patients
AbstractWe carried out a retrospective descriptive study to determine prevalence and risk factors for tardive dyskinesia [TD] among psychotic patients treated with conventional neuroleptics in 4 centres in Saudi Arabia. Records of patients who had been taking </=1 conventional neuroleptic for </= 6 months from January 1997 to December 2000 were examined; 151 patients were included in the final analysis. Only 51 had TD; another 59 [6.8%] patients had drug-induced Parkinson disease. Duration of treatment [P < 0.001], higher doses of neuroleptics [P < 0.01] and age over 40 years [P < 0.01] were associated with TD. A statistically significant difference in prevalence was found between Arabs [23.5%] and Afro-Arabs [45.5%] [P < 0.01]. Overall prevalence of TD among psychotic patients was 5.9%
Osman, A., Marghalani, M., Turkistani, I.Y.A., Al Swaf, M. & Bin Sadiq, B. (2007). Neuroleptic-induced tardive dyskinesia among Arab psychotic patients. EMHJ - Eastern Mediterranean Health Journal, 13 (3), 625-632, 2007 http://www.who.int/iris/handle/10665/117292
JournalEMHJ - Eastern Mediterranean Health Journal, 13 (3), 625-632, 2007
MetadataShow full item record
Showing items related by title and MeSH subject.
World Health Organization. Programme for the Promotion of Environmental Health; International Programme on the Health Effects of the Chernobyl Accident (PEP/93.10. Unpublished, 1994)